Alert archive / Colorado / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 115, NWS Pueblo, CO

August 11, 2011Bent County, Kiowa County, Prowers County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Aug 11, 2011, 7:45 PM MDT for Bent County, Kiowa County, Prowers County, Colorado. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 11, 2011, 7:45 PM MDT (01:45 UTC)
Expired
Aug 11, 2011, 8:30 PM MDT
In force
45 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
1.0 in
Wind
70.0 mph

Counties Bent County, CO, Kiowa County, CO, Prowers County, CO

The radar

The Pueblo radar (KPUX), 141 km from the middle of the area, began a volume at 01:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 1.8 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2011-08-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2011-08-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4545 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

996 
WUUS55 KPUB 120145
SVRPUB
COC011-061-099-120230-
/O.NEW.KPUB.SV.W.0115.110812T0145Z-110812T0230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
745 PM MDT THU AUG 11 2011

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN BENT COUNTY IN SOUTHEAST COLORADO...
  SOUTH CENTRAL KIOWA COUNTY IN SOUTHEAST COLORADO...
  NORTHWESTERN PROWERS COUNTY IN SOUTHEAST COLORADO...

* UNTIL 830 PM MDT

* AT 744 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED NEAR
  NEEGRONDA RESERVOIR...OR 18 MILES NORTHWEST OF LAMAR...AND MOVING
  SOUTHEAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  LAMAR...SWEETWATER RESERVOIR...NEEGRONDA RESERVOIR...MCCLAVE...
  NEENOSHE RESERVOIR...QUEENS RESERVOIR AND WILEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3826 10225 3788 10264 3824 10303 3845 10280
TIME...MOT...LOC 0146Z 301DEG 18KT 3827 10283
WIND...HAIL 70MPH 1.00IN

$$

KAM
2 follow-up statements
809 
WWUS55 KPUB 120202
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
802 PM MDT THU AUG 11 2011

COC011-061-099-120230-
/O.CON.KPUB.SV.W.0115.000000T0000Z-110812T0230Z/
PROWERS CO-BENT CO-KIOWA CO-
802 PM MDT THU AUG 11 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
KIOWA...NORTHEASTERN BENT AND NORTHWESTERN PROWERS COUNTIES UNTIL 830
PM MDT...

AT 758 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED 6
MILES SOUTHWEST OF NEEGRONDA RESERVOIR...OR 15 MILES NORTHWEST OF
LAMAR...MOVING SOUTHEAST AT 10 MPH.

LOCATIONS IMPACTED INCLUDE...
  LAMAR...WILEY AND MCCLAVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3843 10274 3826 10225 3788 10264 3824 10303
TIME...MOT...LOC 0203Z 335DEG 9KT 3822 10282
WIND...HAIL 70MPH 1.00IN

$$

KAM
378 
WWUS55 KPUB 120220
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
820 PM MDT THU AUG 11 2011

COC011-061-099-120231-
/O.EXP.KPUB.SV.W.0115.000000T0000Z-110812T0230Z/
PROWERS CO-BENT CO-KIOWA CO-
820 PM MDT THU AUG 11 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL KIOWA...
NORTHEASTERN BENT AND NORTHWESTERN PROWERS COUNTIES WILL EXPIRE AT
830 PM MDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY...HOWEVER SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE WITH
THIS THUNDERSTORM.

LAT...LON 3843 10274 3826 10225 3788 10264 3824 10303
TIME...MOT...LOC 0221Z 335DEG 9KT 3818 10280

$$

KAM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 3:07 PM MDT, 4 hours 38 minutes earlier.

Area forecast discussion, Aug 11, 3:07 PM MDT, 4 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
307 PM MDT THU AUG 11 2011

.SHORT TERM...
(TONIGHT AND FRIDAY)
...A COUPLE SEVERE STORMS POSSIBLE THROUGH THIS EVENING...

CURRENTLY...AS OF 200 PM A FEW STORMS HAVE DEVELOPED OVER THE
MOUNTAINS...PIKES PEAK REGION...AND SOUTHERN I-25 CORRIDOR. STORMS
ARE PRETTY LOW-TOPPED SO FAR...WITH PRETTY DRY AIR OVER THE FRONT
RANGE. POCKET OF DRY AIR HAS PUSHED INTO N EL PASO COUNTY...WITH
DEWS IN 30S INTERSPERSED WITH 40S OVR THE PALMER DVD. SO...MODEL
CAPE APPEARS OVERDONE ESPECIALLY CLOSER TO THE MTNS...WITH MIXED
LAYER CAPES IN THE 1000-1500 J/KG RANGE PROBABLY MORE REPRESENTATIVE
THAN THE 2-3000 THAT SBCAPE IS SHOWING. STILL EXPECT THAT A COUPLE
TO SEVERAL STORMS COULD GO SVR LATE THIS AFTERNOON AND EVE AS THEY
MOVE EWD INTO THE BETTER MOISTURE. MAIN THREATS WOULD BE LOCAL WIND
GUSTS TO 65 MPH AND HAIL TO AN INCH OR GREATER. CONVECTION SHOULD
MOVE EWD INTO KS THIS EVENING...WITH CLEARING NOTED OVERNIGHT.
LOW CLOUDS TONITE WILL BE LIMITED TO CONVECTIVE DEBRIS FROM EARLIER
IN THE EVE.

FRIDAY...EXPECT DRY AIR TO CONTINUE TO MOVE IN FROM THE N AND W. A
WEAK NRNLY/ERLY PUSH WILL MOVE OVR THE PLAINS IN THE
AFTERNOON...LEADING TO MODEST UPSLOPE CONDITIONS...BUT MOISTURE WILL
BE LACKING. COULD SEE SOME ISOLD STORMS DEVELOP LATE OVR THE HYR
TRRN...BUT WIDESPREAD PRECIP IS NOT LIKELY. HAVE LEFT SILENT
POPS OVR THE PLAINS...BUT EXPECTED COVERAGE IS TOO LITTLE TO
MENTION IN THE FORECAST. BEST CHANCE WILL BE OVR THE CO-NM BORDER.
TEMPS TOMORROW SHOULD BE SIMILAR TO THE TEMPS TODAY...MAYBE A DEG
OR TWO COOLER DUE TO THE WEAK UPSLOPE FLOW IN THE AFTERNOON. ROSE

.LONG TERM...
(FRIDAY NIGHT THROUGH THURSDAY)

FLOW TURNS EASTERLY BEHIND THE FRONT FRIDAY NIGHT ADVECTING UPPER
50S/LOWER 60S DEW POINTS WESTWARD BACK INTO SOUTHEAST COLORADO.
BOTH NAN AND GFS ARE PRINTING OUT SOME LIGHT PCPN ACROSS THE FAR
SOUTHEAST PLAINS AFTER MIDNIGHT WITH WAA OCCURRING ABOVE THE
FRONTAL BOUNDARY TO THE SOUTH. HAVE MAINTAINED SOME LOW ISOLATED
POPS FOR THIS REGION...THOUGH CUT BACK ON ITS NORTHWARD EXTENT
SOME AS SFC FRONT POSITION SHOULD BE WELL TO THE SOUTH ACROSS EAST
CENTRAL NM. AFTER A DRIER DAY FRIDAY...POPS SHOULD START TO RAMP
UP AGAIN FOR SATURDAY AS MOISTURE BEGINS TO INCREASE ACROSS THE SOUTH
CENTRAL AND SOUTHWEST...AS THE MONSOON PLUME BEGINS TO SHIFT BACK
NORTHWARD. THIS STILL APPEARS TO BE MORE OF A TRANSITION DAY
THOUGH...AS BRUNT OF HIGHER SPECIFIC HUMIDITIES WITHIN THE MONSOON
TAP STAYS OFF TO THE SOUTH AND WEST OF THE AREA. WILL SPREAD
SCATTERED POPS OVER THE MOUNTAINS SAT AFTN...WITH SCT POPS
SPREADING EASTWARD ACROSS THE PLAINS IN THE EVENING. THREAT WITH
THUNDERSTORMS ACROSS THE SAN LUIS VALLEY/SW AND CEN MTS WILL
TRANSITION MORE TOWARDS HEAVY RAIN...WHILE ON THE PLAINS...DEEP
LAYER SHEARS WILL BE RUNNING 30-40 KTS BENEATH MODEST NORTHWEST
FLOW ALOFT. IF DEW POINTS CAN STAY IN THE 50S ACROSS THE PLAINS ON
SATURDAY...WE COULD BE DEALING WITH AROUND 1000 J/KG WITH A
MARGINAL THREAT FOR STRONG TO SEVERE THUNDERSTORMS. HOWEVER DRIER
GFS IS MUCH LOWER IN THE CAPE DEPARTMENT. WILL MAINTAIN SCATTERED
POPS IN THE GRIDS FOR MOST AREAS. FOR NOW THINK SEVERE THREAT WILL
BE MINIMAL THIS DAY AS BUILDING RIDGE ALOFT SHOULD HELP TO
DECREASE DEEP LAYER SHEARS.

SAT NIGHT/SUNDAY...MONSOON PLUME SHIFTS NORTH AND EASTWARD WITH
LAYER SPECIFIC HUMIDITIES RISING SUBSTANTIALLY. DEEP LAYER SHEARS
DECREASE FURTHER...AND MAIN THREAT WITH THUNDERSTORMS WILL
TRANSITION TOWARDS HEAVY RAIN. GOING GRIDS HAVE SCATTERED POPS FOR ALL
AREAS WHICH STILL LOOKS GOOD. THERE ARE STILL SOME DIFFERENCES IN
THE DETAILS ACROSS THE PLAINS WITH THE SFC DEW POINTS MUCH HIGHER
IN THE GFS THAN IN THE NAM. THUS FOCUS FOR CONVECTION ACROSS THE
PLAINS IS STILL SOMEWHAT UNCERTAIN. HOWEVER MTN AREAS LOOK PRETTY
GOOD. HAVE BUMPED POPS UP INTO THE HIGH SCT CATEGORY. LATER SHIFTS
MAY NEED TO BUMP THEM UP FURTHER IF MODELS HOLD THEIR COURSE.

SOUTHWEST FLOW BEGINS TO CUT DOWN THE UPPER LEVEL RIDGE FOR EARLY
NEXT WEEK...WITH DRYING SPREADING IN FROM THE WEST. DRY LINE WILL
BE WAVERING EAST AND WEST ACROSS THE PLAINS EACH DAY...AND COULD
BE THE FOCUS FOR CONVECTION EACH AFTERNOON AND EVENING. FOR
NOW...DEW POINTS AND RESULTANT CAPES ACROSS THE PLAINS DO NOT LOOK
HIGH ENOUGH FOR A WIDESPREAD SEVERE THREAT...THOUGH WITH INCREASED
FLOW ALOFT...DEEP LAYER SHEARS COULD BE STRONG ENOUGH FOR ROTATING
STORMS. WILL HAVE TO SEE HOW THIS EVOLVES. MEANWHILE...THERE WILL
STILL BE ENOUGH RESIDUAL MOISTURE OVER THE AREA TO FOR ISOLATED TO
SCT MTN POPS EACH DAY. PRECIPITATION POTENTIAL MAY RAMP UP AGAIN
FOR THURSDAY AS THE NEXT COLD FRONT DROPS THROUGH THE PLAINS AND
MONSOON PLUME SHIFTS BACK OVER THE REGION. -KT

&&

.AVIATION...

MAIN AVN CONCERN WILL BE SCT TS THIS AFTERNOON AT ALL THREE TAF
SITES. A COUPLE OF THESE STORMS COULD PRODUCE GUSTY OUTFLOW AND
MAYBE SOME SMALL GR INVOF THE SITES. STORMS SHOULD MOVE E OF THE
AREA...OVR THE SERN CO PLAINS...AFTER ABOUT 00Z THIS AFTERNOON/EVE.
VFR CONDITIONS EXPECTED TO CONTINUE THRU FRI WITH GENERALLY LIGHT
ENVIRONMENTAL WINDS. ROSE

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

44/31
Hazardous weather outlook, Aug 11, 11:55 AM MDT, 7 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1155 AM MDT THU AUG 11 2011

COZ058>089-093>099-121800-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1155 AM MDT THU AUG 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A FEW SEVERE THUNDERSTORMS ARE EXPECTED TODAY OVER THE EASTERN
PLAINS OF COLORADO. THE PRIMARY THREAT FROM THESE STORMS WILL BE
HAIL TO 1.5 INCHES IN DIAMETER AND WIND GUSTS TO 65 MPH. ALTHOUGH
SEVERE WEATHER MAY OCCUR ACROSS ALL OF THE PLAINS TODAY...THE BEST
CHANCE OF SEVERE STORMS WILL BE EAST OF A LINE FROM LA JUNTA TO KIM.

THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND EAST OF THE
MOUNTAINS BY MID AFTERNOON AND MOVE EAST ONTO THE PLAINS DURING THE
LATE AFTERNOON AND EVENING HOURS. AS THE STORMS ENCOUNTER A MORE
UNSTABLE  ATMOSPHERE OVER THE EASTERN PLAINS...THEY WILL INTENSIFY
WITH A FEW OF THE STORMS BECOMING SEVERE.

A FEW STORMS WILL ALSO FORM OVER THE MOUNTAINS AND VALLEYS TODAY.
ALL STORMS TODAY COULD PRODUCE CLOUD TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

MONSOON FLOW WILL RETURN TO THE REGION SATURDAY AND SUNDAY.
SCATTERED THUNDERSTORMS WILL BE LIKELY WITH LOCALLY HEAVY RAIN
AND FREQUENT CLOUD TO GROUND LIGHTNING POSSIBLE ACROSS ALL AREAS.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
LIKELY THIS AFTERNOON AND EVENING OVER THE EASTERN PLAINS.

44/44

In the hours before

Local storm report, Aug 11, 2:37 PM MDT, 5 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
237 PM MDT THU AUG 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     FUNNEL CLOUD     24 NW ALAMOSA           37.71N 106.18W
08/11/2011                   RIO GRANDE         CO   PUBLIC

            WHITE SPIRAL FUNNEL REPORTED APPROXIMATELY 1/2 WAY DOWN
            TO THE GROUND LASTING ABOUT 1 MINUTE.

&&

LW
Special weather statement, Aug 11, 3:03 PM MDT, 4 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
303 PM MDT THU AUG 11 2011

COZ081-082-085-112130-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT-PIKES PEAK ABOVE 11000 FT-TELLER COUNTY/RAMPART RANGE ABOVE
7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-
303 PM MDT THU AUG 11 2011

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  SOUTHEASTERN TELLER COUNTY IN CENTRAL COLORADO...
  WEST CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO...
   THIS INCLUDES...SOUTHWESTERN COLORADO SPRINGS.

AT 259 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR PIKES PEAK...OR 16 MILES SOUTHWEST OF
COLORADO SPRINGS...WHICH WAS MOVING TOWARD THE EAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  EXTREME SOUTHWESTERN COLORADO SPRINGS.

WINDS AROUND 55 MPH...PENNY TO NICKEL SIZE HAIL...HEAVY RAIN AND
HAZARDOUS LIGHTNING ARE EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Aug 11, 5:19 PM MDT, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
519 PM MDT THU AUG 11 2011

COZ093-094-097-099-120000-
EASTERN LAS ANIMAS COUNTY-LA JUNTA VICINITY/OTERO COUNTY-LAS ANIMAS
VICINITY/BENT COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
519 PM MDT THU AUG 11 2011

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  EXTREME NORTHWESTERN BACA COUNTY IN SOUTHEAST COLORADO...
  EXTREME SOUTHWESTERN BENT COUNTY IN SOUTHEAST COLORADO...
  NORTHEASTERN LAS ANIMAS COUNTY IN SOUTHEAST COLORADO...
  SOUTHEASTERN OTERO COUNTY IN SOUTHEAST COLORADO...

AT 517 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 16 MILES SOUTH OF HIGBEE...OR 30 MILES SOUTH OF
LA JUNTA...WHICH WAS MOVING TOWARD THE EAST AT 20 MPH.

THE STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF EXTREME
SOUTHWESTERN BENT COUNTY...EXTREME NORTHWESTERN BACA COUNTY AND
NORTHEASTERN LAS ANIMAS COUNTY.

PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

KAM
Special weather statement, Aug 11, 5:39 PM MDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
539 PM MDT THU AUG 11 2011

COZ095-096-120045-
EASTERN KIOWA COUNTY-WESTERN KIOWA COUNTY-
539 PM MDT THU AUG 11 2011

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  KIOWA COUNTY IN SOUTHEAST COLORADO...

AT 535 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES WEST OF KIT CARSON...OR 48 MILES
NORTHWEST OF LAMAR...WHICH WAS MOVING TOWARD THE SOUTHEAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  EADS.
  TOWNER.
  SWEETWATER RESERVOIR.
  SHERIDAN LAKE.
  QUEENS RESERVOIR.
  NEENOSHE RESERVOIR.
  NEEGRONDA RESERVOIR.
  CHIVINGTON.
  BRANDON.

PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE
EXPECTED WITH THIS STORM.  HAIL TO 1/2 INCH IN DIAMETER HAS ALREADY
BEEN REPORTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

KAM
Special weather statement, Aug 11, 6:24 PM MDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
624 PM MDT THU AUG 11 2011

COZ093-097-120100-
LA JUNTA VICINITY/OTERO COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
624 PM MDT THU AUG 11 2011

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  BENT COUNTY IN SOUTHEAST COLORADO...
  EAST CENTRAL OTERO COUNTY IN SOUTHEAST COLORADO...

AT 621 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES NORTHEAST OF HIGBEE...OR 14 MILES
SOUTHEAST OF LA JUNTA...WHICH WAS MOVING TOWARD THE EAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  JOHN MARTIN RESERVOIR.
  CADDOA.

PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE
EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

KAM
Special weather statement, Aug 11, 7:40 PM MDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
740 PM MDT THU AUG 11 2011

COZ089-093-095>098-120245-
CROWLEY COUNTY-EASTERN KIOWA COUNTY-LA JUNTA VICINITY/OTERO
COUNTY-LAMAR VICINITY/PROWERS COUNTY-LAS ANIMAS VICINITY/BENT
COUNTY-WESTERN KIOWA COUNTY-
740 PM MDT THU AUG 11 2011

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  BENT COUNTY IN SOUTHEAST COLORADO...
  EXTREME EAST CENTRAL CROWLEY COUNTY IN SOUTHEAST COLORADO...
  KIOWA COUNTY IN SOUTHEAST COLORADO...
  NORTHEASTERN OTERO COUNTY IN SOUTHEAST COLORADO...
  PROWERS COUNTY IN SOUTHEAST COLORADO...
   THIS INCLUDES...LAMAR.

AT 735 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 6 MILES WEST OF NEEGRONDA
RESERVOIR...OR 21 MILES NORTHWEST OF LAMAR...WHICH WAS MOVING TOWARD
THE EAST AT 10 MPH.

LOCATIONS IMPACTED INCLUDE...
  EADS.
  MCCLAVE.
  SWEETWATER RESERVOIR.
  NEEGRONDA RESERVOIR.
  NEENOSHE RESERVOIR.
  WILEY.
  TOWNER.
  SHERIDAN LAKE.
  QUEENS RESERVOIR.
  LAMAR.
  HOLLY.
  HARTMAN.
  GRANADA.
  CHIVINGTON.
  BRISTOL.
  BRANDON.

PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE
EXPECTED WITH THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

KAM

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 11, 7:00 PM MDTSevere Thunderstorm WarningPUBBent, Kiowa, Prowers45 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.